2

This question already has an answer here:

I am having problems facing audiences. During my primary and secondary school period I had inferiority complexes due to my size. Therefore I always skipped and ran from debates, but now I graduated with a good grade from university. I am a teacher now and still have this phobia of facing crowds. No matter how I prepare, whenever I stand in front of the crowd, my voice will be shaking. I really need your advice because I tried every method, but they are not working and it's depressing.

marked as duplicate by Nat, Florian D'Souza, aparente001, henning -- reinstate Monica, scaaahu Feb 11 '18 at 3:22

This question has been asked before and already has an answer. If those answers do not fully address your question, please ask a new question.

  • 3
    Which methods have you tried? Have you tried using the service of a professional trainer or psychologist? – Mark Feb 10 '18 at 16:36
  • 1
    This might be something more appropriate to discuss with a psychologist than on a StackExchange like SE.Academia. A good response would be highly specific to you, personally, and likely be arrived at after a long dialog. – Nat Feb 10 '18 at 16:51
  • Took me a while - at first I didn’t really look at the students : just focused on a point at the back of the room, lots of practise helps and, while they don’t know, the good students do too - asking polite well thought out questions, contributing ... – Solar Mike Feb 10 '18 at 17:06
2

If you haven't tried one of the beta blockers prescribed for performance anxiety/stage fright, they're worth looking into.

For me, using propranolol before presentations has been much more helpful than I ever expected, and has even had carry over effects. (Basically I suck at talking to most people most of the time, but now I suck less!) Just having the experience of speaking without the physical effects of anxiety turned out to be powerful. Something about breaking the feedback loop, I guess -

The fact that you mention your voice shaking, especially, makes me think beta blockers might help you.

Not the answer you're looking for? Browse other questions tagged or ask your own question.